Alert archive / Texas / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Apr 10, 2024, 12:20 PM CDT for Collin County, Rockwall County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2024, 12:20 PM CDT (17:20 UTC)
- Expired
- Apr 10, 2024, 4:52 PM CDT
- In force
- 5 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 90 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 530 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
672
WGUS54 KFWD 101720
FFWFWD
TXC085-397-102030-
/O.NEW.KFWD.FF.W.0013.240410T1720Z-240410T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
1220 PM CDT Wed Apr 10 2024
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Eastern Collin County in north central Texas...
Rockwall County in north central Texas...
* Until 330 PM CDT.
* At 1220 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Dallas, Plano, Garland, McKinney, Richardson, Allen, Rowlett,
Wylie, Rockwall, Sachse, Murphy, Royse City, Fairview, Heath,
Princeton, Fate, Lucas, Parker, Farmersville and Lowry Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3299 9679 3334 9639 3335 9630 3281 9630
3281 9652 3298 9652
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Schroeder3 follow-up statements
802
WGUS74 KFWD 101829
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
129 PM CDT Wed Apr 10 2024
TXC085-397-102030-
/O.CON.KFWD.FF.W.0013.000000T0000Z-240410T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collin TX-Rockwall TX-
129 PM CDT Wed Apr 10 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM CDT THIS
AFTERNOON FOR EASTERN COLLIN AND ROCKWALL COUNTIES...
At 129 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between 1
and 3 inches of rain have fallen. Flash flooding is likely ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other poor
drainage and low lying areas.
Some locations that will experience flash flooding include...
Dallas, Plano, Garland, McKinney, Richardson, Allen, Rowlett,
Wylie, Rockwall, Sachse, Murphy, Royse City, Fairview, Heath,
Princeton, Fate, Lucas, Parker, Farmersville and Lowry Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3299 9679 3334 9639 3335 9630 3281 9630
3281 9652 3298 9652
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Schroeder784
WGUS54 KFWD 101957
FFWFWD
TXC085-397-102200-
/O.EXT.KFWD.FF.W.0013.000000T0000Z-240410T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
257 PM CDT Wed Apr 10 2024
The National Weather Service in Fort Worth has extended the
* Flash Flood Warning for...
Eastern Collin County in north central Texas...
Rockwall County in north central Texas...
* Until 500 PM CDT.
* At 257 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1.5 and 3 inches of rain have fallen. Additional rainfall amounts
of 0.5 to 1 inch are possible. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets, and underpasses as well as other
poor drainage and low lying areas.
* Some locations that will experience flash flooding include...
Dallas, Plano, Garland, McKinney, Richardson, Allen, Rowlett,
Wylie, Rockwall, Sachse, Murphy, Royse City, Fairview, Heath,
Princeton, Fate, Lucas, Parker, Farmersville and Lowry Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3299 9679 3334 9639 3335 9630 3281 9630
3281 9652 3298 9652
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
Schroeder025
WGUS74 KFWD 102152
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
452 PM CDT Wed Apr 10 2024
TXC085-397-102202-
/O.CAN.KFWD.FF.W.0013.000000T0000Z-240410T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Collin TX-Rockwall TX-
452 PM CDT Wed Apr 10 2024
...FLASH FLOOD WARNING FOR EASTERN COLLIN AND ROCKWALL COUNTIES HAS
BEEN REPLACED WITH A FLOOD WARNING...
&&
LAT...LON 3299 9679 3334 9639 3335 9630 3281 9630
3281 9652 3298 9652
$$
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 5:44 AM CDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 10, 5:44 AM CDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 544 AM CDT Wed Apr 10 2024 ...New Aviation, Short Term... .SHORT TERM... /NEW/ Update: Main adjustment with this morning's forecast was to extend the Flood Watch in East Texas until 7 PM, with one last round of showers and thunderstorms set to develop over the next several hours. Instability/MUCAPE still appears sufficient for isolated strong storms with primarily a hail threat, as all convection will remain elevated above the cool boundary layer today. Additional rain amounts of 1-2" and perhaps a couple isolated 3" are possible east of I-35 which will support minor flooding in the presence of already saturated grounds from previous rainfall. Otherwise, the brief period of elevated wind speeds late this afternoon and evening which was previously discussed still appears to be a possibility and was supported by 06z guidance. However, the brevity and marginal speeds probably do not warrant a short Wind Advisory in North Texas for the late afternoon period at this juncture. -Stalley Previous Discussion: /Through Thursday/ As of midnight, elevated convection in Central Texas above a stalled frontal surface continues to advance east/southeast, and has exited most of the forecast area with the exception of our far southeastern counties. The environment does remain favorable for an elevated hail threat, although the wind threat has likely declined given the cooling boundary layer. Post-frontal north winds will remain in place through the entirety of the short term period as an occluding surface low passes to our southeast. Despite the passing of all surface boundaries, the upper low itself remains back to our west, and the core of this low and strongest height falls will overspread all of North and Central Texas later this morning, leading to one final round of shower and thunderstorm activity. While surface temperatures will mostly remain in the lower 60s all day, moderate elevated instability will still exist as very cool mid-level temperatures arrive with the cold core upper low. This will result in buoyancy sufficient for instances of marginally severe hail despite an absence of other severe hazards, and CAMs favor areas roughly along and east of I-35 from late morning into the afternoon for the possibility of a few stronger hail cores. Lightning activity also tends to overachieve in these types of setups. In addition, further heavy rainfall is possible, and isolated additional totals of 1-2 inches occurring in already saturated areas from previous days' rainfall could culminate in more flooding. We'll continue to assess guidance overnight as to whether an extension of the East Texas Flood Watch into the afternoon is warranted, as it currently is scheduled to expire at 7 AM. Following an eastward exit of precipitation early this evening, a brief window of strong north/northwest gradient winds could materialize on the western flank of the departing surface low in a vague sting jet setup. With some uncertainty on where the highest wind speeds might mix down to the surface from 850-925mb flow exceeding 60 kts, no Wind Advisory product is currently planned, but parts of North Texas could experience a few-hour window of locally stronger winds very late this afternoon into the evening. If this setup materializes, sustained speeds of 20-30 mph and gusts exceeding 40 mph are possible. As the low pressure system continues to depart eastward tonight, skies the wrap-around stratus deck will gradually shift into East Texas. Skies will become mostly clear overnight into Thursday morning with a pleasant day to follow. Highs will rebound into the 70s while a moderate north breeze continues. -Stalley && .LONG TERM... /Issued 322 AM CDT Wed Apr 10 2024/ /Thursday Night Through Early Next Week/ The two highlights of the long-term period are the drying and warming trend over the next several days followed by rain/storm chances returning early next week. Tranquil weather conditions are expected Friday into the weekend as zonal flow aloft and surface high pressure prevails. Southerly winds return on Friday, with breezy conditions Saturday and Sunday due to a passing disturbance over the central Plains. Moisture and clouds will also begin to increase over the weekend as southerly flow becomes established. High temperatures will range from the 70s to low 80s on Friday, climbing into the 80s to low 90s by Sunday. Areas across the far western zones will have the highest chances to reach 90 degrees Sunday afternoon. A pattern shift will take place early next week as the next upper level low approaches from the west. Precipitation chances return on Monday as both large scale ascent and a surface dryline/Pacific front support the development of showers and storms. This activity may develop first to our west, approaching our area later in the day/night. It is not surprising that models are showing a favorable environment for severe weather, so this is something we will continue to monitor over the next several days. As expected, the degree of spread between deterministic and ensemble guidance with the track and evolution of the upper low is evident, but looking at the cluster analysis more than half of the members show precipitation chances at least through Wednesday. Not only we will have to pay attention to the severe weather threat, but also the potential for heavy rainfall that may result in at least some minor flooding. Sanchez && .AVIATION... /NEW/ /12z TAFs/ Poor flying conditions ranging from LIFR to MVFR will persist through most of the morning before another round of showers and thunderstorms spreads into the D10 area between 15-19z. A few hours of midday convective impacts at most airports seem likely as an upper low drifts overhead, but this activity will begin shifting off to the east by late afternoon. A reinforcing cold front will result in gusty northwest winds through the late afternoon and early evening period while category improvement to VFR cigs occurs. The low-stratus deck should move east of all TAF sites after midnight, with SKC prevailing into Thursday morning with a northwest breeze. -Stalley && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 65 51 73 51 79 / 90 10 0 0 0 Waco 67 49 73 48 77 / 60 0 0 0 0 Paris 64 50 69 45 76 / 100 50 0 0 0 Denton 63 46 71 45 79 / 80 10 0 0 0 McKinney 64 49 71 47 77 / 90 10 0 0 0 Dallas 66 51 73 50 79 / 90 10 0 0 0 Terrell 66 49 71 47 76 / 90 10 0 0 0 Corsicana 69 50 74 49 78 / 80 5 0 0 0 Temple 68 48 75 48 78 / 50 0 0 0 0 Mineral Wells 63 46 73 47 81 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch through this evening for TXZ095-105>107-121>123-135- 146>148-161. &&
Hazardous weather outlook, Apr 10, 12:05 PM CDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1205 PM CDT Wed Apr 10 2024 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111130- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1205 PM CDT Wed Apr 10 2024 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms will continue across much of the area. The overall severe threat is low at this time, but a few storms cold be capable of producing hail up to one inch in diameter. Flash flooding is occuring and will continue to occur through this evening especially in areas east of I-35 where training storms occur. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. After a rain-free period, thunderstorm chances will return on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 10, 8:33 AM CDT, 3 hours 47 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
833 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Flash Flood Temple 31.10N 97.36W
04/09/2024 Bell TX Emergency Mngr
Delayed report of multiple swift water
rescues overnight.
&&
MASSpecial weather statement, Apr 10, 12:05 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1205 PM CDT Wed Apr 10 2024
TXZ104-119>121-134-101730-
Ellis TX-Kaufman TX-Collin TX-Rockwall TX-Dallas TX-
1205 PM CDT Wed Apr 10 2024
...Strong thunderstorms will impact portions of Rockwall,
northwestern Kaufman, northeastern Ellis, southeastern Collin and
eastern Dallas Counties through 1230 PM CDT...
At 1204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lucas to Ferris. Movement was north at 15
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Strong thunderstorms will be near...
Dallas, Garland, Mesquite, Richardson, Rowlett, Wylie, Lancaster,
Balch Springs, Sachse, and Seagoville around 1210 PM CDT.
Princeton around 1215 PM CDT.
Other locations impacted by these storms include Frognot, Sand
Branch, Rockett, Bristol, Branch, Pecan Hill, Boyce, Lavon Lake, New
Hope, and Nevada.
This includes the following highways...
Interstate 35E between mile markers 399 and 419.
Interstate 20 between mile markers 467 and 492.
Interstate 30 between mile markers 46 and 77.
Interstate 45 between mile markers 254 and 284.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Lavon and Lake Ray Hubbard, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3283 9634 3236 9651 3238 9689 3323 9669
3335 9630
TIME...MOT...LOC 1704Z 200DEG 14KT 3308 9655 3255 9669
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BarnesSpecial weather statement, Apr 10, 12:10 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1210 PM CDT Wed Apr 10 2024 TXZ134-145-146-159-101745- Ellis TX-Hill TX-Navarro TX-McLennan TX- 1210 PM CDT Wed Apr 10 2024 ...A strong thunderstorm will impact portions of northeastern McLennan, southeastern Hill, southwestern Ellis and southwestern Navarro Counties through 1245 PM CDT... At 1210 PM CDT, Doppler radar was tracking a strong thunderstorm near Bynum, or 9 miles east of Hillsboro, moving northeast at 5 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of northeastern McLennan, southeastern Hill, southwestern Ellis and southwestern Navarro Counties, including the following locations... Abbott, Malone, Birome, Milford, Mertens, Pelham, Brandon, Mount Calm, Irene, and Penelope. This includes the following highways... Interstate 35 between mile markers 355 and 368. Interstate 35E between mile markers 379 and 383. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3170 9697 3195 9719 3217 9692 3185 9665 TIME...MOT...LOC 1710Z 244DEG 6KT 3203 9696 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH Barnes
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 57 min |
| Apr 9, 7:46 PM CDT | Flash Flood Warning | FWD | Bell | 2 hr |
| Apr 9, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 65 min |
| Apr 9, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam | 64 min |
| Apr 9, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 53 min |
| Apr 9, 9:36 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 4 days |
| Apr 9, 9:46 PM CDT | Areal Flood Warning | FWD | Bell | 2 hr |
| Apr 9, 9:59 PM CDT | Special Weather Statement | FWD | Falls | 31 min |
| Apr 9, 10:28 PM CDT | Special Weather Statement | FWD | Falls | 32 min |
| Apr 9, 11:28 PM CDT | Special Weather Statement | FWD | Leon | 32 min |
| Apr 10, 2:26 AM CDT | River Flood Warning | FWD | Bell | 17 hr |
| Apr 10, 10:40 AM CDT | Areal Flood Advisory | FWD | Bosque, Erath, Hamilton, Hood | 3 hr |
| Apr 10, 11:56 AM CDT | Flash Flood Warning | FWD | Dallas, Ellis | 5 hr |
| Apr 10, 12:05 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Rockwall | 25 min |
| Apr 10, 12:10 PM CDT | Special Weather Statement | FWD | Hill | 35 min |
| Apr 10, 12:34 PM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Johnson | 3 hr |
| Apr 10, 12:36 PM CDT | Special Weather Statement | FWD | Johnson | 24 min |
| Apr 10, 2:12 PM CDT | Areal Flood Advisory | FWD | Fannin, Hunt | 3 hr |
| Apr 10, 3:55 PM CDT | Areal Flood Advisory | FWD | Henderson, Kaufman, Rains, Van Zandt | 3 hr |
| Apr 10, 4:52 PM CDT | Areal Flood Warning | FWD | Dallas, Ellis | 2 hr |
| Apr 10, 4:52 PM CDT | Areal Flood Warning | FWD | Collin, Rockwall | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.